1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Stomach cramps

Discussion in 'Metformin/Biguanides' started by sarah1282, Mar 10, 2013.

  1. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Ive been on metformin for 2 weeks now and since Friday im getting terrible cramps at the top of my stomach just below my ribs. Im just wondering if this is normal.

    Sent from the Diabetes Forum App
     
  2. BobCornelius

    BobCornelius · Well-Known Member

    Messages:
    132
    Likes Received:
    2
    Trophy Points:
    38
    Hi Sarah!

    Metformin is an amazing drug, however different people tolerate it in different ways! It can ( in my experience ) cause stomach cramps, explosive wind and loose stools,, ( bad combination )!

    It is worth trying Slow Release metformin, this seems to be much gentler on those who fare badly with it! Also, take the metformin with food, as in during a meal, halfway through it not before or after, this also helps!

    :)

    Bob
     
  3. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Thank you Bob im seeing my dr on Wednesday I will ask him for the slow release ones because ouch lol
    Also I have been taking them at the start of my meal so im gonna try your way x :razz:
    Sent from the Diabetes Forum App
     
  4. BobCornelius

    BobCornelius · Well-Known Member

    Messages:
    132
    Likes Received:
    2
    Trophy Points:
    38
    My pleasure! 3 years in and I'm still learning!

    :)

    Bob
     
  5. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Hey Bob your advice worked I've been taking my metformin halfway through a meal and now no more tummy aches thank you :grin:

    Sent from the Diabetes Forum App
     
  6. cherylle

    cherylle · Well-Known Member

    Messages:
    51
    Likes Received:
    0
    Trophy Points:
    26
    hiya sara iv been takeing metformin since january 2013.It as given me bad stomach cramps,horrible wind,feeling sick but not as bad as it was.I take mine same time as my meal and a good glass of water, I dont know what id do without this forum because its so friendly and puts your mind at rest.

    Sent from the Diabetes Forum App
     
  7. Tron2112

    Tron2112 Type 2 · Well-Known Member

    Messages:
    61
    Likes Received:
    12
    Trophy Points:
    28
    Meanwhile I took mine before dinner tonight and I can hear my stomach gurgling away... Oh dear. Another metformin disaster coming soon I fear...


    Sent from the Diabetes Forum App
     
  8. cherylle

    cherylle · Well-Known Member

    Messages:
    51
    Likes Received:
    0
    Trophy Points:
    26
    hiya trone i have really bad wind tonight,i cant stand being in the same room as myself.
    Sent from the Diabetes Forum App
     
  9. ))Denise((

    ))Denise(( Type 2 · Well-Known Member

    Messages:
    1,579
    Likes Received:
    496
    Trophy Points:
    123
    The more carbs you eat, the worse metformin affects you. I get the runs if I have wheat with my metformin, so I don't!
     
  10. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Same here Cherylle this forum is great people on here are so friendly and I can ask questions that people that aren't diabetic dont understand :grin:

    Sent from the Diabetes Forum App
     
  11. cherylle

    cherylle · Well-Known Member

    Messages:
    51
    Likes Received:
    0
    Trophy Points:
    26
    same here dennise but thanks about the wheat i never gave it a thought.

    Sent from the Diabetes Forum App
     
  12. brunodog25

    brunodog25 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    2
    Trophy Points:
    48
    I ALSO HAVE BEEN ON METFORMIN BEFORE LOOSE STOOLS TO SAY THE LEAST WAS THE SIDE EFFECT I HAD THEN AFTER 2 MONTHS PUT ON THE SLOW RELEASE METFORMIN WHERE I HAD THE SEVERE STOMACH CRAMPS THIS IS A VERY GOOD DRUG WITH MORE PROPERTIES THAN WHAT PEOPLE REALISE STICK WITH IT IS WHAT I WAS TOLD I DID AND THE CONSULTANT EVENTUALLY CHANGED ME OVER TO ANOTHER DRUG EVERYONE IS DIFFERENT AND ALSO THEIR NEEDS GOOD LUCK
    JOHNTY
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook